Alert archive / Florida / Flood Watches in 2021

Flood Watch 3, NWS Tampa Bay, FL

August 14, 2021Charlotte County, Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this flood watch at Aug 14, 2021, 2:23 AM EDT for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Aug 14, 2021, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2021, 2:23 AM EDT (06:23 UTC)
In effect from
Aug 14, 2021, 11:00 AM EDT
Expired
Aug 14, 2021, 6:06 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL
Flood severity
None

Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WGUS62 KTBW 140623
FFATBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tampa Bay Ruskin FL
223 AM EDT Sat Aug 14 2021

FLZ160-162-165-260-262-265-160400-
/O.NEW.KTBW.FA.A.0003.210814T1500Z-210816T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota-
Inland Charlotte-Inland Lee-
Including the cities of Venice, Englewood, North Port, Punta Gorda, 
Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh 
Acres, Fort Myers, and Sanibel
223 AM EDT Sat Aug 14 2021

...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH SUNDAY 
EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Watch for portions of southwest Florida and west central 
  Florida, including the following areas, in southwest Florida, 
  Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee. 
  In west central Florida, Coastal Sarasota and Inland Sarasota.

* From 11 AM EDT this morning through Sunday evening.

* Tropical Depression Fred will bring periods of heavy rainfall to
  Southwest Florida over the next few days, with the heaviest and most
  widespread rain expected Saturday night through Sunday.
  Rainfall amounts of 3 to 5 inches with locally up to 8
  inches will be possible. This will likely result in localized
  urban flooding, along with rivers and small streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

TBW
2 follow-up statements
118 
WGUS62 KTBW 141906
FFATBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tampa Bay Ruskin FL
306 PM EDT Sat Aug 14 2021

FLZ160-162-165-260-262-265-150400-
/O.EXT.KTBW.FA.A.0003.000000T0000Z-210815T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota-
Inland Charlotte-Inland Lee-
Including the cities of Venice, Englewood, North Port, Punta Gorda, 
Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh 
Acres, Fort Myers, and Sanibel
306 PM EDT Sat Aug 14 2021

...FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

The Flood Watch is now in effect for

* Portions of southwest Florida and west central Florida, including 
  the following areas, in southwest Florida, Coastal Charlotte, 
  Coastal Lee, Inland Charlotte and Inland Lee. In west central 
  Florida, Coastal Sarasota and Inland Sarasota.

* Until Midnight EDT tonight.

* Tropical Depression Fred will bring periods of heavy rainfall to
  Southwest Florida mainly through this evening with the heaviest 
  and most
  widespread rain expected Saturday night through Sunday.
  Rainfall amounts of 3 to 5 inches with locally up to 8
  inches will be possible. This will likely result in localized
  urban flooding, along with rivers and small streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

TBW
009 
WGUS62 KTBW 142206
FFATBW

Flood Watch
National Weather Service Tampa Bay Ruskin FL
606 PM EDT Sat Aug 14 2021

FLZ160-162-165-260-262-265-142315-
/O.CAN.KTBW.FA.A.0003.000000T0000Z-210815T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota-
Inland Charlotte-Inland Lee-
Including the cities of Venice, Englewood, North Port, Punta Gorda, 
Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh 
Acres, Fort Myers, and Sanibel
606 PM EDT Sat Aug 14 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of southwest Florida and west central 
Florida, including the following areas, in southwest Florida, 
Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee. In 
west central Florida, Coastal Sarasota and Inland Sarasota has been 
cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

TBW

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at Aug 14, 1:23 AM EDT, 1 hour earlier.

Area forecast discussion, Aug 14, 1:23 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
123 AM EDT Sat Aug 14 2021

.AVIATION...
VFR conditions will hold through after sunrise. Some showers and
storms will be possible in the morning, then more numerous showers
and storms are expected during the afternoon and early evening
hours. Gusty east winds will setup this afternoon and remain
breezy into the evening hours as Tropical Depression Fred moves
into the southeastern Gulf.

&&

Prev Discussion... /issued 244 PM EDT Fri Aug 13 2021/

SHORT TERM (TDY-SUN)...
Satellite and radar data confirm that convection has began to
develop across some areas of our CWA. This trend will continue as
easterly winds pushes across the Sunshine State this afternoon. There
is still some uncertainty on how much of a sea breeze we will see in
the west coast, nonetheless, daytime heating/available instability,
ample moisture, and the lift provided my the outflows will continue
to support storms through the afternoon and into the evening hours.

Meanwhile, high pressure to our north will remain in place through
at least early Saturday, and with it the easterly flow. This will
begin to change as Tropical Depression Fred approaches the area
into the weekend. Storms could bring gusty winds and localized
flooding, especially over areas that are already saturated.

Additionally, Tropical Depression Fred remains over Cuba and its
center is forecast to move across the Gulf of Mexico waters and become
a Tropical Storm sometime on during this time. Regardless of the
track, Florida residents and visitors should prepare for unsettled
weather conditions for this weekend. Tropical Storm watches are
in effect for coastal areas of Lee and Charlotte counties, and
southern marine zones through Sunday.

LONG TERM (MON-THU)...
By Monday, Fred should be moving north of our area and making
landfall in the Florida panhandle. This will allow high pressure to
build back into the region, and bring normal summertime conditions
with afternoon convection each day. Very muggy conditions will
prevail as well as east to southeast winds.

Later next week, another area of low pressure that currently has an
80 percent chance of developing over the next few days. As of right
now, model guidance continues to keep it east of the Florida
Peninsula, but we will continue to monitor and update the forecast
as needed.

MARINE...
High pressure ridge continues to dominate over the Gulf waters
keeping easterly winds with relatively pleasant boating conditions,
before showers and thunderstorms move offshore later today, and this
will repeat on Saturday. Late on Saturday into Sunday boating
conditions will continue to worsen as Tropical Depression Fred moves
into the Gulf of Mexico. Boaters should stay alert and are urged to
remain informed with the latest NHC forecast.

FIRE WEATHER...
Ridge of high pressure over the area will keep east to northeast
winds and very moist conditions over fire districts today. Showers
and thunderstorms will develop across the east coast early and move
west towards our area through the day. This pattern will stay in
place through Saturday. Weather conditions will begin to deteriorate
late Saturday into Sunday as Tropical Depression Fred approaches the
area.

&&

.Preliminary Point Temps/PoPs...
TPA  92  77  86  78 /  70  50  80  50
FMY  89  75  88  77 /  70  70  80  40
GIF  90  75  84  75 /  70  40  80  30
SRQ  91  75  86  76 /  70  60  80  50
BKV  91  73  85  73 /  70  40  80  50
SPG  90  77  85  78 /  70  60  80  50

&&

Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow:
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 5 PM this afternoon to 8 AM EDT Monday
     for Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM.

     Small Craft Advisory from 2 PM this afternoon to 5 PM EDT Sunday
     for Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM.

     Tropical Storm Warning for Waters from Bonita Beach to Englewood
     FL out 20 to 60 NM.

&&

AVIATION...Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:39 PM EDTSmall Craft AdvisoryTBW3 days
Aug 13, 11:39 PM EDTTropical Storm WarningTBW12 hr
Aug 14, 1:01 PM EDTSpecial Weather StatementTBWLee44 min
Aug 14, 1:54 PM EDTSpecial Marine WarningTBW96 min
Aug 14, 2:58 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota3 days

Nearby

Flood Watches in Florida, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.